Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 81, NWS Fort Worth, TX

November 3, 2000Bell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Nov 3, 2000, 10:59 AM CST for Bell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 3, 2000, 10:59 AM CST (16:59 UTC)
Expired
Nov 3, 2000, 2:00 PM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bell County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 031702
FFWFWD
TXC027-032000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1059 AM CST FRI NOV 3 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 200 PM CST

* AT 1059 AM CST...A WEATHER SPOTTER REPORTED FLASH FLOODING 3 MILES
SOUTH OF KILLEEN. THE STORM RESPONSIBLE FOR THE VERY HEAVY RAIN AND
FLASH FLOODING WAS MOVING NORTHEAST AT 25 MPH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. t
MOVE TO HIGHER GROUND.

LAT...LON 3105 9788 3083 9738 3102 9713 3129 9745

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 3, 10:50 AM CST, 9 minutes earlier.

Area forecast discussion, Nov 3, 10:50 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 AM CST FRI NOV 3 2000

BULK OF HEAVIEST RAIN IN THE STATE HAS REMAINED TO THE SW OF THE
FORECAST AREA WITH NO REPORTS OF FLOODING AS OF YET IN DISTRICT.
HOWEVER...OCCASIONAL RAIN WITH A FEW TSTRMS WILL CONTINUE INTO
TONIGHT...AND SOME OF THE RAIN WILL BE LOCALLY HEAVY. OTHER THAN
BUMPING POPS TO CATEGORICAL IN NE ZONE LITTLE CHANGE MADE TO CURRENT
FORECAST.

.FTW...FLASH FLOOD WATCH TODAY WEST OF A JACKSBORO...STEPHENVILLE...
CAMERON LINE.

82

In the hours before

Special weather statement, Nov 3, 5:10 AM CST, 5 hours 49 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031800-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
510 AM CST FRI NOV 3 2000

HEAVY RAIN WILL BE THE MAIN HAZARDOUS WEATHER THREAT TODAY THROUGH
TONIGHT.  WARM...MOIST AIR OVERRUNNING...A COOL AIRMASS AT THE
SURFACE...WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY.
THE STRONGER STORMS WILL PRODUCE RAINFALL AT THE RATE OF ONE TO TWO
INCHES AN HOUR.  MODERATE TO HEAVY RAIN IS EXPECTED TO SATURATE THE
GROUND ACROSS THE WESTERN THIRD OF NORTH TEXAS THIS MORNING.  RAIN
WILL OVERSPREAD ALMOST ALL OF NORTH TEXAS DURING THE DAY.  ADDITIONAL
RAIN THIS AFTERNOON AND TONIGHT MAY BE ENOUGH TO PRODUCE FLOODING...
THUS A FLASH FLOOD WATCH MAY BE NECESSARY FOR PART OF NORTH TEXAS
THIS AFTERNOON OR TONIGHT.

CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE THUNDERSTORMS.
ALTHOUGH NO ORGANIZED AREA OF SEVERE THUNDERSTORMS ARE} EXPECTED...
AN ISOLATED STORM COULD PRODUCE DIME TO QUARTER SIZE HAIL.
Special weather statement, Nov 3, 7:41 AM CST, 3 hours 18 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031800-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
741 AM CST FRI NOV 3 2000

A FLASH FLOOD WATCH IS IN EFFECT TODAY GENERALLY ALONG AND WEST OF
A JACKSBORO...STEPHENVILLE...CAMERON LINE.  HEAVY RAIN HAS
FALLEN DURING THE NIGHT...SATURATING THE GROUND IN THE WATCH AREA.
WARM...MOIST AIR OVERRUNNING A COOL AIRMASS AT THE SURFACE...WILL
RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY. THE STRONGER
STORMS WILL PRODUCE RAINFALL AT THE RATE OF ONE TO TWO INCHES AN
HOUR.  RAIN WILL OVERSPREAD ALMOST ALL OF NORTH TEXAS DURING THE DAY.
THE FLASH FLOOD WATCH MAY NEED TO BE REDEFINED LATER TODAY
DEPENDING ON THE LOCATION AND EXTENT OF HEAVY RAIN.

CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE THUNDERSTORMS.
ALTHOUGH NO ORGANIZED AREA OF SEVERE THUNDERSTORMS IS EXPECTED...
AN ISOLATED STORM COULD PRODUCE DIME= TO QUARTER SIZE HAIL...CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH.
Special weather statement, Nov 3, 7:52 AM CST, 3 hours 7 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031800-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTION
NATIONAL WEATHER SERVICE FORT WORTH TX
752 AM CST FRI NOV 3 2000

A FLASH FLOOD WATCH IS IN EFFECT TODAY GENERALLY ALONG AND WEST OF
A JACKSBORO...STEPHENVILLE...CAMERON LINE.  HEAVY RAIN HAS
FALLEN DURING THE NIGHT...SATURATING THE GROUND IN THE WATCH AREA.
WARM...MOIST AIR OVERRUNNING A COOL AIRMASS AT THE SURFACE...WILL
RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY. THE STRONGER
STORMS WILL PRODUCE RAINFALL AT THE RATE OF ONE TO TWO INCHES AN
HOUR.  RAIN WILL OVERSPREAD ALMOST ALL OF NORTH TEXAS DURING THE DAY.
THE FLASH FLOOD WATCH MAY NEED TO BE REDEFINED LATER TODAY
DEPENDING ON THE LOCATION AND EXTENT OF HEAVY RAIN.

ALTHOUGH NO ORGANIZED AREA OF SEVERE THUNDERSTORMS IS EXPECTED...
AN ISOLATED STORM COULD PRODUCE DIME TO QUARTER SIZE HAIL...CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 11:29 AM CSTFlash Flood WarningFWDFalls3 hr
Nov 3, 1:51 PM CSTFlash Flood WarningFWDBell3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.